Thyroid UK

Help please with t3/t4 combination

Hi, this my first post... I apologise for the length. I have no thyroid. I was on Levo for about 6 years then tried NDT, it didn't suit me so I've been on t3 for a year and a half. My Dr's haven't been happy about me self medicating but apart from flushing... I felt good. But to please the Dr's (so they will monitor me because they refuse while I self medicate) and because I suspected it's better... I want to try Levo and t3 combination. The only problem is that when I try to add Levo back, I literally go mad. My heart goes crazy, my chest feels weird, I sweat and I start thinking dark thoughts and feel like self harming. It's terrible. I stopped and kept to t3 only but convinced myself that it wasn't the levo.... So when I felt leveled out and ok, I tried again... I cut the t3 dose and added 25mgs of Levo... the same thing happened. I don't feel over medicated... apart from the sweating.

Can any one advise me please? Had anyone tried to add Levo back to a t3 regime and how do I do this successfully?

Thank you in advance.

10 Replies
oldestnewest

I had similar reactions to you.

Some of us have bodies which react badly to T4 for one reason or another.

I am well on T3 only and self-medicate although my doctor has prescribed for me in the past but I was told they would only prescribe levo now. I told them I don't care as I will continue to take T3.

I am not going to go through hell again to please Endocrinologists/doctors who themselves do not understand what we go through, either through being undiagnosed by them in the first place and if I self-diagnosed myself then I shall self-medicate.

2 likes
Reply

Shaws thats awful that theyve decided they wont prescribe you t3 only medication when youd shown so well that levothyroxine does NOT work for you! Disgusting! Am so sorry to hear this. Have endocrinology gone completely mad????

I really hope this madness will come to an end soon.

Ive been sent back to see my endocrinologist despite being stable on ndt for years.....because ndt has T3 in it. T3 meds seems to have become a demon in the medical fraternity. Its a witch hunt!!!

1 like
Reply

My GP was very interested of where I source my T3 and I told him and I suspect that it is due to his other patients who're on it are devastated. GPs state that they have been instructed to no longer prescribe T3.

You wouldn't be surprised to learn that the BTA decided to write an article about NDT and 'lo and behold' it is full of False Statements. Remember it has been in use in different forms since 1892 with no apparent side effects or blood tests given. Only clinical symptoms were sufficient. No blood tests then.

Dr Lowe soon got down to the task and sent the following to them and despite three yearly reminders for a response, he never did receive one before his untimely death. Dr Lowe would have made sure his Rebuttal was foolproof. Dr Lowe only used a blood test for the initial diagnosis and thereafter it was all about how patient felt. He only prescribed NDT or T3 for thyroid resistant patients.

I wonder if Big Pharma has used persuasive tactics as they lose money re testing and levo plus prescriptions for remaining symptoms?

thyroidscience.com/Criticis...

1 like
Reply

Am sure your right Shaws. When I was on levothyroxine I needed skin emollients, laxatives, stomach liners, water retention tablets, anti depressants , eye drops due to dry eyes, pain killers for joint pain, increased anti biotic use.....threatened with blood pressure tablets....& the list just kept growing. Worked out cheaper for NHS to payfor a ndt as didnt need those meds anymore on it. Big money for pharma!!! Doesnt pay as well if they get you well! So they will be very happy if T3 meds hit the bin!!!

1 like
Reply

Plenty of people are on T3 only including this Scottish MP

sundaypost.com/fp/i-was-sca...

If Levo doesn't agree with you, you could try NDT, by GP would probably like that even less

2 likes
Reply

I would bet hundreds of ££££s if the doctor or endocrinoloigsts' wife/husband had a dysfunctional thyroid gland and if they had bad side effects on levothyroxine, they'd soon be on this forum looking for advice and prescribing either T3 added to T4, T3 only or NDT.

3 likes
Reply

Your so right Slowdragon but the blocking of T3 meds seems to have little to do with effective medical treatment & is more bound up with over inflated egos and dogma nonsense. Theyve gone too far now though & patients health are now being put in danger due to this madness. I pray the rest of the world will frown on this british nonsense and shame them into backing down. However I will not hold my breath lest I suffocate before they see sense!!!

1 like
Reply

Hopefully it similar to the last moments of the tobacco industry, where up until the 1980's they were still trying to deny smoking was bad for your health

Endocrinologists must be terrified of mass class action against them for keeping hundreds of thousands of hypothyroid patients extremely unwell.

The research is clearly out there, that many, many patients need some T3 in addition to T4

The hidden cost of this epidemic must be mind blowing.

As just one person I have have had so many tests; pituitary function, MRI, electrode brain tests, Thyroid scan, ACTH, 24 hour urine test, MS test, pheocromacytoma test, hire of wheelchairs, literally hundreds of blood tests etc etc.

Not being able to work or only managing part time work. Never mind the loss of normal life, for 20 years, impossible to put a price on.

Actual cure one small T3 pill, that should cost under £1 a day.

2 likes
Reply

Nicely summed up Slowdragon & makes a shocking read. If I was an endocrinologist in the uk endorsing such ineffective harmful treatment I would hang my head in shame, great guilt & remorse.

Glad you found a way forward inspite of them.....certainly not because of them. I know there are some good ones out there but their hands are so firmly tied behind their backs its hard for them to put in place what they know is needed. I just cant understand how its come to such extremes......have they forgotten their hippocratic oath.....first do no harm! It would appear so......such is the power of the big pharma & the nonsense they peddle. Reminds me of the childrens story The Emperor & his New Clothes. I just wish theyd wake up soon & see the mess, the suffering & harm their actions have unnecessarily created.

Heres a toast to the New Year -may 2018 bring enlightment to those in power so the unneccessary suffering of people with hypthyroidism stops & they receive the most appropriate & effective treatment for them with regard to optimising their health & well being. May NHS procurement get their teeth out & stop allowing companies to rip them off from outrageous & unacceptable price hikes by negotiating deals elsewhere.

Happy New Year All!!! 🎶🎉🍾🍸🍸

3 likes
Reply

Did you cut yr t3 dose same time as adding levo? If you did then yr symptoms cld be due to under medication as levo takes weeks to kick in. X

Reply

You may also like...